Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Accurate boundary conditions for exterior problems in gas dynamics

Authors: Thomas Hagstrom and S. I. Hariharan
Journal: Math. Comp. 51 (1988), 581-597
MSC: Primary 65M99; Secondary 76N99
MathSciNet review: 935075
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The numerical solution of exterior problems is typically accomplished by introducing an artificial, far field boundary and solving the equations on a truncated domain. For hyperbolic systems, boundary conditions at this boundary are often derived by imposing a principle of no reflection. However, waves with spherical symmetry in gas dynamics satisfy equations where incoming and outgoing Riemann variables are coupled. This suggests that 'natural' reflections may be important. We propose a reflecting boundary condition based on an asymptotic solution of the far field equations. We obtain nonlinear energy estimates for the truncated problem and present numerical experiments to validate our theory.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M99, 76N99

Retrieve articles in all journals with MSC: 65M99, 76N99

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society